ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Model Number |
CT80STPD-VI |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
09/19/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
On or about (b)(6) 2022, plaintiff underwent placement of the angiodynamics smartport, reference number (b)(4).The device was implanted by (b)(6) m.D., at (b)(6) hospital, in (b)(6), for the purpose of ongoing chemotherapy for her breast cancer.On or about (b)(6) 2022, plaintiff presented herself to (b)(6) hospital where her port was subsequently removed due to an infection that caused hospitalization.As a result of having the smartport implanted, plaintiff has, allegedly, experienced significant pain and suffering, has undergone additional surgeries, and has suffered financial or economic loss, including, but to limited to, obligations for medical services and expenses.
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port/catheter device was returned for evaluation since there was no report of port/catheter device malfunction, damage or performance issue during use.A device history record review of the packaging/assembly lots could not be performed since the reported lot number was not valid.Labeling review: the directions for use (dfu) that is provided in the smartport device contains the following directions and precautions: contraindications: · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: · the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.· reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.· do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: · carefully read and follow all instructions prior to use.· strict aseptic technique is of paramount importance when implanting any device.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: erosion of vessel and skin.Implant rejection.Infection.Necrosis of scarring of skin over implant area.Vessel trauma.Post-operative care: the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines: · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).